Jump to content
CrazyBoards.org

possible cause for constant moving


Recommended Posts

i went to see a neurologist thanks to my new tdoc.

she was guessing high adrenaline levels. she gave me atenolol, a beta blocker, to see if that would help.

she is also doing blood tests for adrenaline, hormones, thyroid, hmmm, is there something else?

she also wants to do an mri of my brain (which i don't think will make a difference) and an mri for my neck because she did all these tests and decided i have a pinched nerve, which i do. i am going to look into costs before i decide on the mri.

well, it is a start. and hopefully a finish. just want to stop moving!

oh, i am hesitate about the beta blocker because, of course, i came up and researched it on the internet. i hate taking any new meds. but, at the same time, i am almost willing to try anything. i don't want to take it, but my curiousity might win.

i don't know. i have been down this route. going to a new doctor, getting my hopes up and then, nothing. i feel like a damn hypochondriac. i am not. i know that. i just feel like one of those people who always have something wrong. which i do. just all these damn doctors!

who knows, maybe it is just one of my meds. then that would mean going off of each one separately. just great.

hope you have an amazing day,

kathryn

Link to comment
Share on other sites

try the beta blocker. most are pretty benign, and they are short acting. So if you have any problems you can drop it and it will clear your system in about a day.

a.m. i like my beta blocker for tremors and mild anxiety. Also helpd calm me down a bit when I need to study or concentrate.

Link to comment
Share on other sites

I'm on a beta blocker, too: propanolol. It has helped tremendously with my anxiety and manicness. They're really cheap. I take one three times a day, so they're pretty weak as AM said. I haven't had any side effects associated with it which is super great.

Link to comment
Share on other sites

i went to see a neurologist thanks to my new tdoc.

she was guessing high adrenaline levels. she gave me atenolol, a beta blocker, to see if that would help.

she is also doing blood tests for adrenaline, hormones, thyroid, hmmm, is there something else?

she also wants to do an mri of my brain (which i don't think will make a difference) and an mri for my neck because she did all these tests and decided i have a pinched nerve, which i do. i am going to look into costs before i decide on the mri.

First off, just about anything that supports stabilizing or improving a neck or back injury is well worth doing.

Now, an MRI of your brain housing unit is most likely to come up clean, and you might walk away feeling the money was "wasted". But really, it's not a waste to know that physically everything is as healthy as it is for the age you are. And if something ever does go wrong your doctors will have a baseline for comparison. If there are signs of injury, lesions, abnormal tissue growth, or abnormal blood vessels, they'll be found on an MRI much earlier than on an X-ray. Those sorts of problems require different treatments and are better started earlier than later. I think beta blockers actually help in some of those cases too.

Link to comment
Share on other sites

Yeah, definitely try the beta blocker. You don't have to take more than a single dose to know if it works or not. Mine takes somewhere between 30-60 minutes to kick in.. (sorry, haven't watched the clock..but it's around there). It will last for probably at least 4 or 5 hours, then start to fade away. There's no negative effects at all unless you already have low-ish blood pressure.. then you may feel dizzy. But that won't hurt you.

Link to comment
Share on other sites

Me too Kathryn - I've taken Atenolol for a cardiac arrhythmia for 16 years. If I don't take it, I have problems with my heart (which is to be expected since I have an arrhythmia) but nothing else. No withdrawal or anything like that.

I have propanalol prn for lithium tremor but I have to be careful since the two of them in combination can drop my blood pressure too far.

I wouldn't worry about it.

Link to comment
Share on other sites

well, last night i took 25 mg. i did notice my toes weren't curling under and then up or my foot shaking. just some twitches.

today, i still twirl my hair, wring my hands and shake my foot. except there isn't such an urgency about them. i am calmer.

i will watch my blood pressure because i have always been on the low side.

y'all have been sooooo helpful. thank you very much for that!

have a beautiful day,

kathryn

Link to comment
Share on other sites

"Constant moving" is pretty much the definition of akathisia, a VERY well-known side effect of Risperdal. Akathisia is a syndrome (related to EPS) that consists of constant movements (namely of the hand and foot), as well as leg swinging and pacing back and forth. The other manifestation of akathisia is psychiatric... including emotions ranging from a mild but pervasive anxiety all the way to an irascible impatience that turns an hour into what feels like a week. (not fun - personal experience)

In the 3-week long FDA approval trial for BP-I mania, 8% of patients on Risperdal (vs. none on placebo) experienced akathisia. Also, 14% (vs. 4% on placebo) experienced a parkinsonian syndrome (including traditional EPS such as tremor). (Data from side effects page of official Risp PI sheet .)

Akathisia is often treated with beta blockers, just like the one you're on now. Though, you still should watch for parkinsonism (especially whole limbs, and moreover, your mouth, going whacky). Those could be a sign of Tardive Dyskinesia (TD), a sometimes permanent side effect of certain APs and AAPs. TD is within the spectrum of parkinsonian syndromes (specifically, the drug-induced parkinsonian syndromes). So make sure to discuss EPS, TD, and parkinsonism with your doc next time.

hope this helps

--fous

Link to comment
Share on other sites

there's fidgeting and then there's a tremor issue from risperdal. what is it that's going on? herrfous has very good points.

i'm with everyone else who has taken a beta blocker. i have VERY bad tremors from adderall, so much so that it is noticeable to everyone and almost everyone asks if i'm okay. i tell them i have a nerve condition and leave it at that.

my pdoc has me on the propanolol (sp) for that, but it only takes the edge off for me at the current dose. he's afraid to go higher because i have low blood pressure. 80/40. he's actually amazed that i don't have any health issues from this besides being dizzy when i stand up, sit down, or go in and out of air conditioning or a warm house vs. cold outside. sudden temp changes do it to me, so watch for that in yourself.

pretty much, they're harmless and are great for stopping the tremors.

Link to comment
Share on other sites

hi y'all!

i am not sure about the akasthesia. when i thought i had it, it was a different feeling. more like a being at the starting line and the gun never going off.

i went off the 2mg risperdal and that went away.

what i do is twirl my hair. as soon as i stop that, i will shake my legs up and down. as soon as i stop that, i will wring my hands. over and over. all the while sucking on my tongue and cheeks.

cogentin does not help and neither does the atenolol. but, i do feel a little less anxious.

eek!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...